Jump to content

Midrodrine Causing Severe Fatigue?


summerbaum
 Share

Recommended Posts

Good morning! I started taking 10 mg of Midrodrine 3x per day about one week ago. Over the last few days I have been completely and utterly exhausted. I mean I can barely stand on my feet. Watching my two young children has been almost impossible due to the fatigue. Is this a possible side effect of the Midrodrine? I am just wondering what is causing this sudden surge in exhaustion? Thanks for any ideas :-)

Link to comment
Share on other sites

have you been on lower dosages? Some POTS patients appear to have increased peripheral vasoconstriction as a problem rather than vasodilation - meaning that midodrine might actually make them feel worse in ways potentially, although it might stop the vasoconstriction which is usually an over zealous reflex action.

I didnt tolerate midodrine very well. I found it made me feel worse for the first dose - achy and very weak, then the second dose would help more, but for two hours tops. Third dose was usually too much for me and id feel wired and could not keep still. Then id crash like a trainwreck at 8.30 when the last wore off. Id feel best the next day before taking the next day's dose.

I found midodrine better with mestinon than alone but I stopped taking it for now because it just didnt seem to do much for me unfortunately.

Im trialling florinef again with mestinon and hoping that gets me up and running again.

Link to comment
Share on other sites

Midodrine gave me a "wired" feeling, as ramakentesh also described. It also seemed to end in a "crash", but I tried to avoid that by taking the next dose before the last one wore off. Spreading doses out in smaller mgs helped, for example 5xs5mg rather than 3x10mg. I worked with my POTS doctor who prescribed the medication to adjust doses and try to get around the side effects I experienced while on the pills. There were numerous side effects, which seemed to change and evolve over the 2.5 years I took midodrine. In the end, I couldn't tolerate the medicine at any dosage and stopped. But the benefits were really amazing, as they seemed to have perminantly healed my vascular laxity, as my doctor described "retrained" my viens to constrict properly. I should also mention that I felt benefits from the first pill. After 10 minutes, I was able --for the first time in about 5 years-- to lean over and pick something up without blacking out when I straighted out again! So we struggled, my doctor and I together, through the side-effects management because the benefits were worth it. I think you really need to talk to your prescribing doctor about any side-effects that may be bothering you and weigh it against the benefits you are experiencing. We're all different, and reactions to these medications are really different from patient to patient. Good luck finding a treatment that works for you!

Link to comment
Share on other sites

I agree that you should consider your dosage, since it is a high one to start out with. Lots of Potsies have trouble with full doses of meds, so maybe that is the reason. Maybe it has really overwhelmed your system, so to speak. I knew I had those issues with meds, so when I began Midodrine several weeks ago, I started with only 1/4 of a 5 mg pill, so 1.25 mgs, and I only took it once per day for a week. I realized right away that it was helping me so much, but only for 4 hours, so I checked with my doctor and we agreed to add a 2nd dose, then a week later a third dose - all still at the 1.25 mg amount. Then, after about a month of decent success with that, she said I should try to increase the amount to 2.5 mg per dose. Unfortunately, the increased dosage didn't give me any additional relief and began causing new side effects relating to skin sensitivity to heater fans, wind, etc that were causing me to be really uncomfortable in almost any room, so I went back down to the 1.25 mg dose and only twice daily. (I tend to feel better in the evenings, so I opted to not take the 3rd dose since I don't often need it) It really has helped and I feel like I almost have my life back. I've been able to exercise again, do small projects around the house like window caulking, washing windows and walls, etc that I couldn't have even thought of doing before. Oh, I am also using thigh-high, open -toed compression tights and they help, too. Good luck with finding the right dose for you!

Link to comment
Share on other sites

Thank you all for the great suggestions. Maybe I do need to back off on the high dosage and work my way up. I just can't handle the extreme fatigue. I was literally a walking zombie. I appreciate the feedback. It is so hard to know if what you are experiencing with a medication is "normal" or if you are the only one :-)

Link to comment
Share on other sites

Hi,

I am with everyone else. Start low and slow. Definitely contact your doctor and let him/her know about the side effects. I started on 2.5mg Midodrine 3xday and also take Mestinon 60mg 3xday. I am still on the same dose of Mestinon, but now take Midodrine 7.5mg 3-4xday depending on what I am doing. The benefits of being able to walk and get out of the house out way the side effects. I just wish it lasted longer than 4 hours because I can really tell when it wears off, because I am weak, fatigued and can't walk only a few steps-need to sit or lay down quickly or I will be on the floor. Good luck and keep us posted.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...